Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 457, NWS Austin/San Antonio, TX

August 16, 2007Lavaca County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Aug 16, 2007, 8:24 AM CDT for Lavaca County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 2007, 8:24 AM CDT (13:24 UTC)
Expired
Aug 16, 2007, 11:30 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 1.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 161327
FFWEWX
TXC285-161630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
824 AM CDT THU AUG 16 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAVACA COUNTY...
  THIS INCLUDES THE CITIES OF...SHINER...MOULTON...HALLETTSVILLE...

* UNTIL 1130 AM CDT

* AT 816 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
  FROM CONTINUOUS RAINS OVER THE ENTIRE COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUBLIME

ONE TO TWO INCHES OF RAIN HAS FALLEN ACROSS LAVACA COUNTY WITH 
HALLETTSVILLE RECEIVING ONE INCH OF RAIN.  AN ADDITIONAL TWO INCHES 
OF RAIN IS POSSIBLER ACROSS THE ENTIRE COUNTY OVER THE NEXT COUPLE 
OF HOURS. 

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE 
LIFE YOU SAVE MAY BE YOUR OWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2908 9694 2934 9658 2965 9689 2962 9716
      2940 9723

$$
2 follow-up statements
000 
WGUS74 KEWX 161430
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
927 AM CDT THU AUG 16 2007

TXC285-161630-
LAVACA TX-
927 AM CDT THU AUG 16 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
LAVACA COUNTY...

AT 920 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT MODERATE SHOWERS DEVELOPING IN CENTRAL LAVACA COUNTY. AN 
ESTIMATED 2 INCHES OF RAIN HAS ALREADY FALLEN NEAR SUBLIME, EZZELL 
AND YOAKUM...WITH KELLEY CREEK, COAL CREEK AND SANDY BRANCH 
RECEIVING THE BULK OF THE RAIN.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUBLIME...
SHINER...MOULTON AND HALLETTSVILLE

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2908 9694 2934 9658 2965 9689 2962 9716
      2940 9723

$$
000 
WGUS74 KEWX 161530
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1030 AM CDT THU AUG 16 2007

TXC285-161540-
LAVACA TX-
1030 AM CDT THU AUG 16 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LAVACA COUNTY...

THE HEAVY RAINS HAVE ENDED OVER LAVACA COUNTY.

LAT...LON 2908 9694 2934 9658 2965 9689 2962 9716
      2940 9723

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 7:52 AM CDT, 32 minutes earlier.

Area forecast discussion, Aug 16, 7:52 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
752 AM CDT THU AUG 16 2007

.UPDATE...
INCREASING RAIN CHANCES ASSOCIATED WITH TROPICAL DEPRESSION ERIN
WILL CONTINUE TO SPREAD ACROSS THE AREA TODAY AND TONIGHT...AS
TROPICAL DEPRESSION ERIN MOVES FROM THE COASTAL BEND TO THE
SOUTHERN PART OF SOUTH CENTRAL TEXAS THIS AFTERNOON AND TO THE
WEST PART OF THE AREA TONIGHT AND FRIDAY MORNING. INDICATED FLASH
FLOOD WATCH THRU FRIDAY MORNING FOR THE AREA AS LOCALLY HEAVY
RAINS ARE LIKELY AND THE ADDITIONAL SUMMER RAINS ARE LIKELY TO
CAUSE RUNOFF TO LOW LYING AREAS AND RIVERS AGAIN...AFTER THE
RAINS OF JUNE AND JULY. DISCONTINUED THE WIND ADVISORY FOR
LAVACA...DEWITT...KARNES AND ATASCOSA COUNTIES AS PRESSURE
GRADIENT CONTINUE TO WEAKEN.  ADJUSTED WINDS IN FORECASTS FOR ALL
OF SOUTH CENTRAL TEXAS BASED ON THE TRACK OF ERIN AND ITS FORWARD
MOVEMENT TO THE WEST...NORTHWEST THROUGH TONIGHT. WITH INCREASING
CLOUDS AND A GOOD CHANCE OF RAIN MODERATED DAYTIME HIGHS TODAY AND
FRIDAY.

BY SATURDAY ENOUGH INSTABILITY WILL LINGER WITH WEAKNESS IN
HEIGHT FIELD ALOFT TO MENTION CHANCE OF SHOWERS AND
THUNDERSTORMS. SLIGHTLY MORE STABLE CONDITIONS DEVELOP OVER
THE AREA FROM THE WEST SUNDAY SO SHOWED SLIGHT CHANCE OF
SHOWERS ON SUNDAY.  A SLOW TRANSITION TO MORE STABLE CONDITIONS
SHOWS UP FOR MONDAY AND TUESDAY...THEN HEIGHT FIELD ALOFT
BEGINS TO WEAKEN AGAIN IN THE MID TO LATE PART OF NEXT WEEK.
AS A RESULT SHOWED SLIGHT CHANCE OF SHOWERS MAINLY IN THE
AFTERNOON FOR THE MID TO LATE PART OF NEXT WEEK.

&&

.PREV DISCUSSION... /ISSUED 652 AM CDT THU AUG 16 2007/

AVIATION...A COMPLEX SITUATION TODAY...BUT TRIED TO MAKE THE TAFS
AS SIMPLE AS POSSIBLE. CONDITIONS WILL GENERALLY BE VFR/MVFR
TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE TAF
SITES. SHOWERS WILL BE HEAVY AT TIMES...PRODUCING IFR CONDITIONS.
THESE IFR CONDITIONS WILL LIKELY ONLY BE TEMPORARY SO DID NOT
INCLUDE THEM IN THE TEMPO GROUPS.

PREV DISCUSSION... /ISSUED 451 AM CDT THU AUG 16 2007/

DISCUSSION...
INCREASING RAIN CHANCES ASSOCIATED WITH TROPICAL STORM ERIN
WILL CONTINUE TO SPREAD ACROSS THE AREA TODAY AND TONIGHT...
AS TROPICAL STORM ERIN MOVES FROM THE COASTAL BEND TO THE
SOUTHERN PART OF SOUTH CENTRAL TEXAS THIS AFTERNOON AND TO
THE WEST PART OF THE AREA TONIGHT AND FRIDAY MORNING.
INDICATED FLASH FLOOD WATCH THRU FRIDAY MORNING FOR THE
AREA AS LOCALLY HEAVY RAINS ARE LIKELY AND THE ADDITIONAL
SUMMER RAINS ARE LIKELY TO CAUSE RUNOFF TO LOW LYING AREAS
AND RIVERS AGAIN...AS WHAT HAPPENED IN JUNE AND JULY.
KEPT WIND ADVISORY FOR LAVACA...DEWITT...KARNES AND ATASCOSA
COUNTIES THRU THE EARLY EVENING...AREAS THAT WILL BE CLOSE
TO THE CENTER OF ERIN...TO THE NORTH OF THIS WEATHER SYSTEM...
AS IT MOVES INLAND ACROSS SOUTH TEXAS.  ADJUSTED WINDS IN
FORECASTS FOR ALL OF SOUTH CENTRAL TEXAS BASED ON THE TRACK OF
ERIN AND ITS FORWARD MOVEMENT TO THE WEST...NORTHWEST THROUGH
TONIGHT. WITH INCREASING CLOUDS AND A GOOD CHANCE OF RAIN
MODERATED DAYTIME HIGHS TODAY AND FRIDAY.

BY SATURDAY ENOUGH INSTABILITY WILL LINGER WITH WEAKNESS IN
HEIGHT FIELD ALOFT TO MENTION CHANCE OF SHOWERS AND
THUNDERSTORMS. SLIGHTLY MORE STABLE CONDITIONS DEVELOP OVER
THE AREA FROM THE WEST SUNDAY SO SHOWED SLIGHT CHANCE OF
SHOWERS ON SUNDAY.  A SLOW TRANSITION TO MORE STABLE CONDITIONS
SHOWS UP FOR MONDAY AND TUESDAY...THEN HEIGHT FIELD ALOFT
BEGINS TO WEAKEN AGAIN IN THE MID TO LATE PART OF NEXT WEEK.
AS A RESULT SHOWED SLIGHT CHANCE OF SHOWERS MAINLY IN THE
AFTERNOON FOR THE MID TO LATE PART OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              85  76  88  77  90 / 100  90  80  70  50
AUSTIN BERGSTROM INTL AIRPORT  85  75  88  77  91 / 100  90  80  70  50
DEL RIO INTL AIRPORT           89  76  84  77  95 /  60  90  80  70  50
SAN ANTONIO INTL AIRPORT       83  75  87  77  91 / 100  90  80  70  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

08/03/DC
Hazardous weather outlook, Aug 16, 5:19 AM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
519 AM CDT THU AUG 16 2007

TXZ171>173-183>194-202>209-217>225-228-171100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
519 AM CDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS AND PERIODS OF HEAVY
RAINFALL ARE EXPECTED TODAY AS TROPICAL DEPRESSION ERIN MOVES
INLAND. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL
TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING FOR ALL OF
SOUTH CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH
TROPICAL STORM ERIN WILL BRING HEAVY RAIN TO SOUTH CENTRAL TEXAS
INTO FRIDAY. THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED IN
TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 9:49 PM CDTWind AdvisoryEWXAtascosa, Bexar, DeWitt, Dimmit, Frio, Gonzales and 6 more10 hr
Aug 16, 5:32 AM CDTFlash Flood WarningEWXLavaca3 hr
Aug 16, 7:02 AM CDTFlash Flood WarningEWXBastrop, Lee3 hr
Aug 16, 11:54 AM CDTFlash Flood WarningEWXBexar, Wilson4 hr
Aug 16, 12:25 PM CDTFlash Flood WarningEWXDeWitt, Karnes3 hr
Aug 16, 2:10 PM CDTFlash Flood WarningEWXMedina3 hr
Aug 16, 3:37 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe4 hr
Aug 16, 3:56 PM CDTFlash Flood WarningEWXBandera, Medina4 hr
Aug 16, 4:20 PM CDTFlash Flood WarningEWXDeWitt, Gonzales, Lavaca3 hr
Aug 16, 4:20 PM CDTRiver Flood WarningEWXBexar4 days
Aug 16, 4:20 PM CDTRiver Flood WarningEWXBexar, Wilson4 days
Aug 16, 4:20 PM CDTRiver Flood WarningEWXKarnes6 days
Aug 16, 4:20 PM CDTRiver Flood WarningEWXKarnes3 days
Aug 16, 4:33 PM CDTFlash Flood WarningEWXGillespie, Kendall, Kerr6 hr
Aug 16, 4:39 PM CDTFlash Flood WarningEWXMedina6 hr
Aug 16, 5:11 PM CDTRiver Flood WarningEWXMedina17 hr
Aug 16, 5:41 PM CDTTornado WarningEWXKendall34 min
Aug 16, 5:48 PM CDTFlash Flood WarningEWXBlanco, Hays6 hr
Aug 16, 5:58 PM CDTFlash Flood WarningEWXReal, Uvalde6 hr
Aug 16, 6:06 PM CDTRiver Flood WarningEWXBexar4 hr
Aug 16, 6:58 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe6 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.